Doctor insights on:
Get Off Ssri
Possibly: If you've been stable with depressive symptoms for a year or so, discuss this with your psychiatrist. Some people need to be on antidepressants indefinitely because they've had multiple episodes or only partial recovery. For these, it can be preventative of further illness. If your doctor feels it's appropriate with your history and current status, s/he can help you create a tapering schedule. ...Read more
Should be safe.: The SSRIs are considered safe to take in the long term, certainly safer than other medications which can be quite habit-forming and addictive. But, it is known that within 6 months to 2 years generally, they can stop working, so if you feel it's not working anymore then there's no sense in taking this particular SSRI anymore - seek an alternative if this is the case. ...Read more
Maybe: It depends on his history and he can seek professional advice from psychologists or psychiatrists. ...Read more
Does ssri-fluvoxamine discontinuation cause pe? I've been on them for about 2 years. I've noticed pe since the day I quit? Will it get fixed naturally
No it does not cause:
Pe is pulmonary embolism and it is a life threatening condition and has to be diagnosed with cat scan and treated with anticoagulants (blood thinners)asap. I don't know what you mean by you have noticed pe. Pe causes acute chest pain and shortness of breath, if you have symptoms of pe go to er asap.
Ssri discontinuation does not cause pe. ...Read more
If you take ssri for>8yrs, does some get stored in fat tissue, so fasting/detox, you end up with more drug in the blood like addicts during rehab?
I started an ssri medication a week ago (celexa), and now every time I eat cheese I get severe flushing, is the medication causing this? If so, why?
Tyramine rxtn?: Usually, drugs in the ssri and ssnri classes do not cause such outcomes, but you do have a beta blocker drug also (propranalol), and this mix may interact with your special susceptibilities. Not a simple straightforward problem, but I would err on the side of caution, and switch to a different anti-depressant drug. ...Read more
My shrink quit. Should I go off my psych meds (gradually, of course)? I take 2 mg of a benzo and a low dose of an ssri. I have not found a suitable replacement shrink, and wondering if I shouldn't just go off the meds, gradually - I won't be able to get
Psychiatric meds: Your need for treatment is a separate issue from your psychiatrist's leaving. Most primary care physicians would be willing to cover your prescriptions while you seek a new psychiatrist (or "shrink, " if you prefer that name). You could also work with a psychologist/other therapist in cognitive behavioral therapy -- so that when you really do taper the medications, you really are stable and ready. ...Read more
A gastro infection along with ssri taking caused my serotonin levels to get extremely high, how can I deplete my plasma serotonin levels?
Severely depressed and low-functioning... Is there any hope to get my energy, appetite, and self back? Already on SSRIs, how do I never give up
If I switch meds from luvox (fluvoxamine) to other ssri should I taper? And will I still get all the usual starting s/e of ssri? I have panic disorder thanks....
Cross tapering medication is recommended. Meaning the old medicine is tapered down while the new med is tapered up. Has to be done by professional as the rate of cross tapering varies. Also meds being cross
tapered may in part or totally, share similar effects. In our center we rarely encounter problems while x tapering. Good luck and feel better. ...Read more
Looking to get on an antidepressant. Out of the ssri family which one has been known to not cause weight gain?
All might: Especially in long (>6mths) term use all have been known to, but Wellbutrin, Effexor (venlafaxine) and Serzone are less so and Zoloft is a bit less than the most reported - Paxil is the worst by reports. CBT therapy has no side effects and can help you minimize or avoid drugs - consider it as an adjunct so you can avoid long term use. Best! ...Read more
I got diagnosed with bpd. I'm sensitive to ssris. I get uncontrollable movements. My depression is unbearable. I know I need meds.
More options: SSRIs are not the only antidepressant meds. A psychiatric consult can help you to understand the medication possibilities. Medications alone are only part of a treatment program to address how you feel. Therapy is equally important given your diagnosis. DBT therapy is a good option which helps you to develop skills to manage unbearable feelings. It can be group or individual. Don't give up ...Read more
Is an SSRI like escitalopram going to benefit me? I am suffering from insomnia and anxiety. Whenever I lie down I get stressed that I won't sleep.
Escitalopram is for treatment of depression and Anxiety, it
can increase insomnia and anxiety.
Your Anxiety and insomnia are likely due to stresses of relationship, separations, work and finances,
See a Psychiatrist for Therapy.
Use Breathing and Music Relaxation, Visual Imagery, Yoga and Meditation.
If you still feel need for medication, discuss Lorazepam or Alprazolam with Psychiatrist ...Read more
Is there any medication to get rid of apathy caused by an ssri like prozac (fluoxetine)? and how likely is it to get rid of it, thanks
Unlikely: Talk to your doctor and try a different medicine ...Read more
Take 40mg Fluoxetine and 15mg of Diazepam a day. Still having very depressive moments I can't get out of. Tried every ssri. Any possible add on meds?
Discuss with doctor:
There are many possibilities-- you may have bipolar disorder, low thyroid, taking antacids which reduce absorption of fluoxetine, may need bupropion added, may be drinking alcohol, may have other medical illnesses complicating the picture, may need a higher dose of fluoxetine.
Please meet with your prescribing Psychiatrist and discuss in detail. ...Read more
Hello, I just wanted to see why is it I feel BETTER and HAPPIER on a lower dosage of my antidepressant? I feel hyper and jittery, in a real good way. My doctor lowered my dosage of TCA and kept same dose of SSRI. Thought I would get more sad?
Med side effect?: Interestingly, some of the older antidepressant medications, especially the tricyclics, can have sedation and somnolence as a side effect. There’s a qualities of somebody who has depression as well. So by lessening the dose, you might feel less sedated and sound mind i.e. more energetic. Just a thought. ...Read more
Stopping ssri n I keep getting panic attacks! Every time I get one I think I'm having a stroke or heart attack. How do I convince myself I'm ok?
SSRI: This is serious. You cannot manage yourself without the help of your psychiatrist in order to avoid important side effects or insorgence of new symptoms. ...Read more
Major depressive disorder: exhausted ssris, currently on maoi. 35 sessions ect not helpful. Nothing helps me get out of bed. Withdrawn. Been 3 years.
Have OCD, depression, and anxiety but I fear SSRI's because of its extensive possible side effects. Is there a way to get over that fear?
Recent diagnosis add-mildimprov on concerta. Doc add lamotrigine & now signic improv. Why lamictal? I don't have bipolar. Can I substitute w/ssri &get sameeffect
Mood stabilizing: Lottlrigine acts as a Mood Stabilizer. The ADHD mediication can cause moodiness problems. Lamotrigine can help one's mood be nore stable. What reason did the doctor have for putting you on it? I don't have enough information, but please, don't ferl VAD if it tirns out you may have a slight touch of the condition. I avoid stimulants in my patitence with Bipolar Disorder. Good luck ...Read more
24 months psychology therapy, occupational therapy, meditation, SSRI, yoga, group therapy, benzos, Not working! Can't get rid of anxiety! What do?
My doctor said Remeron (mirtazapine) is normal to take with SSRIS, I take Celexa. Just started Remeron (mirtazapine) tonight, but am worried I will get Serotonin Syndrome? 7.5mg.
I'm on Zoloft (sertraline) for panic attacks& agoraphobia, I take 25 mg for 3 weeks, it's gotten better but I still get anxiety when I go out, should I increase dose or add another Ssri, tried CBT it didn't help.
The best TX for:
This is a combo of psychotherapy and medication. Consult with your prescribing physician and ask him/her if s/he provides psychotherapy, too. Staying with one provider is better, but if therapy is not offered, try a psychologist, preferably one who can work with your MD, as needed. Here's a primer on anxiety:
http://www. Psychologyproductsandservices. Com/page2.html ...Read more
Do and Can primary care physicians prescribe antidepressents (SSRI's) or do you have to go to psychiatric doctor in order to get it prescribed?
Yes: Primary care providers do prescribe multiple classes of antidepressant medications. Referrals to a psychiatrist are often made based on the patient's preference or if acuity of mental health needs and followup requirements are beyond the ability of the the primary care provIder. ...Read more
Can IBS get progressively worse despite better diet + SSRI anxiety mgmt? Few years ago had diarrhea <1x/week. Now? Daily for 21 days, often 10-15x/daily. Often dark blood but IBD, celiac etc ruled out
Normal EEG CT & mri. Still get spasms on left side of head. Hand tremors & elevated serotion blood lvls since sep 2012. Been off ssris for 7 months.?
A functional brainscan would be helpful. There are 3: spect, fmri, and pet. These scans provide diagnostic assistance as they provide iformation on brain function as others are anatomic. There are 2 critical factors: find a site that does spect studies[my bias} and be sure the nuclear or neuroradiologist has experienc!
jjrodos do, dsc. ...Read more